Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the cause and treatment for depression?

Answered by
Dr.
Dr. Manisha Gopal

Psychiatrist

Practicing since :2005

Answered : 947 Questions

default
Posted on Mon, 4 Aug 2014 in Depression
Question: I am constantly depressed and contemplating suicide. I feel too hopeless to reach out and ask for help. This is the last resort. Can you please help me change my mind?
I lost my mother a few months ago to a prolonged illness, and while I remained relatively calm during that time - now that I am away from home, I feel cut off and distant from my family. It's hard to concentrate on my job and I feel terribly lonely even when I'm surrounded by friends.
I feel fat, ugly, useless and even though I know what I should do and that, there are people who love me anyway, I feel too tired to make an effort.
I don't want to cause my Dad any grief, but in the long run, I feel like it's probably better.
I feel like running away and starting afresh - a new identity, a new life.
doctor
Answered by Dr. Manisha Gopal 39 minutes later
Brief Answer:
please donot harm yourself..take medicine

Detailed Answer:
Hello,
It is understandable that one would feel sad after mother's death but at the same time you have to move on...because of the people who are there -like your father, he needs you most at this time...you should help him and there must be many in your family who love you.

Please start an antidepressant, this will help you a lot..it will help you come back to life and also give you courage to live again..you should never think about harming one self..this is against God, against people who love us...never ever think about harming yourself in anyway.

These ideas of self harm are due to depression & medicines will help to tackle them.
Drugs like sertraline or escitalopram are very good for you. You may continue to take stilnoct 12.5 or 6.25 for sometime at night and when you get better you can quit it.

Please avoid taking joint- it increases chemical imbalance and increase tendency for depression...

You may also get TSH levels and see if thyroid is disturbed.

I would again say that please donot attempt self harm, take medicines- it will help you come out of depression.
You may start the medicine after meeting a doctor near your area..or you may just seek a councellor for supportive therapy sessions.

Wish you good health
Please ask more questions for clarification.
Dr. Manisha Gopal
MD Neuropsychiatry

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Sertraline

doctor1 MD

I am looking for a psychiatrist or neuro psychiatrist familiar with traumatic brain injury for my adult daughter . Her current psychiatrist has been basically missing/unavailable for two weeks with no answering service and a broken answering machine with no ability to leave a message. She currently takes Zoloft, Trazadone (sp) and neurotin. She needs a new prescription for Zoloft immediately. We need HELP ! Prefer a doctor in the Oakland/Berkeley/Montclair area.

doctor1 MD

Hi. Over the past month or so, any time I turn over to the other side in while in bed, my heart beats quickly, and I feel as though I just got finished running in a race; I have that exhausted feeling without the hard breathing. Also throughout the day, I have a shortness of breath and feel exhausted when doing anything like the laundry, making the bed, or cleaning. I have to sit down for about 10-15 minutes to rest. I also have GERD. I had an EKG, and that came back normal. I currently take 40 mg of Prilosec, and 100 mg of Zoloft. All of my bloodwork came back normal: WBC count RBC count, cholesterol, etc. I am scheduled to have a stress test, but I was wondering if it could be something else? Thank you!

doctor1 MD

I am a 42 yr old female, only have 1/10 th of a percent thyroid, I take synthroid and zoloft and have been on synthroid for approximate 22 yrs. I am now just in the past month experiencing shortness of breath, tightness in chest, dizziness, and increased pulse rate. What is happening to me?

doctor1 MD

I am a 57 year old female who has been experiencing extreme episodes of sweating lasting sometimes for a couple of hours. Hair dripping. Feel tired most of the time. Dr. just took me off Zoloft thinking that may be causing the extreme sweating. I had been on 100mg of Zoloft for about 13 years. I also take Wellbutrin XL 300. My A1C was 6.1. Doctor doesn't seemed concerned with A1C. I just don't know what can be causing such extreme sweating. Any ideas? Thanks, Marilyn

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.